MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Eye Pain (4467)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, reported with a description of loader shot at force.New information has been received includes posterior capsular tear, severe pain, lens was explanted during initial procedure.Additional information has been received from the surgeon stating that prognosis remains guarded.Patient has not had the next surgery yet but should within the next few weeks.The problem was that she does not want to have any more surgery unless it was under general anesthesia and most likely need to have a vitrectomy with wound revision followed by secondary lens implantation.Patient was stable but her intraocular pressure (iop) has been difficult to control and surgeon concerned about further vision loss due to this.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A qualified viscoelastic was indicated.The product was discarded by the reporting facility.Information was provided that the viscoelastic amount used was "what was already in the syringe".It cannot be determined from this statement if the device was filled with ovd (ophthalmic viscosurgical device) per the ifu.It was also indicated that the ovd was not at room temperature.Fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded trailing haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.The reporting facility has not provided any further information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received from the non-health care professional stating after discussion with the provider at the other facility, the patient was reconsidering having the follow up procedure at our practice but we are still in the planning stages.I¿ve referred her to one of the other providers here who may be able to do everything in one procedure but she has not had that evaluation yet.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18137344
Report Number1119421-2023-01894
Device Sequence Number8055449
Product Code KYB
UDI-Device Identifier00380652394727
UDI-Public00380652394727
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberAU00T0
Device Lot Number15553709
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale